Posted by Mitch on December 27, 2001, at 19:01:58
In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug????? » Mitch, posted by MB on December 27, 2001, at 16:09:56
> I hope this works (Trileptal). My stomach seems to do well with medicine that cause nausea. Today is my second day off of the Gabitril and I still feel weird, but I think some of that must be caffeine withdrawal. Today is first day off of all caffeine. I hear day three will be the worst, then it will get better. I thought about waitng until then to start Trileptal, but I want to get up and moving on some kind of regimen; the waves of anxiety/depression are getting so bad. Did you think trileptal had an anti-anxiety effect?
You are lucky you can handle nausea-provoking meds! Unfortunately, I didn't get too much of an anti-anxiety effect from Trileptal. As far as mood stabilizers that helped with anxiety/agitation I would have to say that Lithium, Neurontin, Depakote, and Topamax worked the best.
> Well, I'll try the Prozac, but I've decided I'm not going to take anything that makes me more uncomfortable than the original symptoms. That's been my experience with the SSRIs in the past. The mood stabalizer is supposed to mitigate the anxiogenic side effects of the Prozac. I'm keeping my fingers crossed.
Well....Prozac tends to provoke more anxiety than the other SSRI's and tends to be the most activating. Also, I haven't found mood stabilizers to "mitigate" adverse effects of antidepressants very well. Then can reduce hypomania and agitation that AD's can cause, but I think all the flak you are going to catch from taking antidepressants is going to have more to do with the AD itself and the dosage used despite whatever mood stabilizers are in place. I think it would be best to find the least destabilizing antidepressant that will help with GAD/OCD sfx, THEN find which mood stabilizer works the best on your cycling. But that's just an opinion.